MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56233
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: device evaluated by mfg = device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an interventional procedure below-the-knee and within the superficial femoral artery (sfa), the hub of a flexor high-flex ansel guiding sheath separated from the device.Contralateral access was obtained in the femoral artery.The vessels were reportedly calcified.Another manufacturer¿s stents were used through the sheath during the procedure.As the sheath was pulled back by the hub, over another manufacturer¿s 0.035-inch wire guide, to facilitate placement of a stent in the more proximal sfa on the contralateral side, the hub separated, resulting in blood loss.The separated shaft was manually removed from the patient.After successful removal of the sheath, a new sheath was advanced over the wire, and the procedure was successfully completed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this event.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an interventional procedure below-the-knee and within the superficial femoral artery (sfa), the hub of a flexor high-flex ansel guiding sheath separated from the device.Contralateral access was obtained in the femoral artery.The vessels were reportedly calcified.Another manufacturer¿s stents were used through the sheath during the procedure.As the sheath was pulled back by the hub, over another manufacturer¿s 0.035-inch wire guide, to facilitate placement of a stent in the more proximal sfa on the contralateral side, the hub separated, resulting in blood loss.The separated shaft was manually removed from the patient.After successful removal of the sheath, a new sheath was advanced over the wire, and the procedure was successfully completed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this event.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The hub was separated from the sheath.The sheath flare was distorted, and no sheath material remained in the hub.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the final or sub-assembly lots.A review of complaint history found no additional complaints for this lot number.The product ifu instructs ¿remove the sheath.Avoid applying traction to hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s calcified anatomy and failure to follow instructions contributed to this event.It is unknown if the dilator was reinserted prior to sheath removal; however, the user pulled the sheath by the hub.The ifu instructs, ¿avoid applying traction to hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.¿ the risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22105487
Report Number1820334-2025-00610
Device Sequence Number8216336
Product Code DYB
UDI-Device Identifier00827002562332
UDI-Public(01)00827002562332(17)270315(10)15948913
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG56233
Device Catalogue NumberKCFW-8.0-35-55-RB-HFANL0-HC
Device Lot Number15948913
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by Manufacturer10/16/2025
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.035¿ 260CM GLIDEWIRE ADVANTAGE.; BARD LIFESTENTS.
Patient SexUnknown